Alert archive / North Dakota / Red Flag Warnings in 2015

Red Flag Warning 21, NWS Bismarck, ND

November 17, 201517 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Nov 17, 2015, 8:14 PM MST for 17 counties in North Dakota. It took effect at Nov 18, 2015, 10:00 AM MST. It was in force for 9 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 17, 2015, 8:14 PM MST (03:14 UTC)
In effect from
Nov 18, 2015, 10:00 AM MST
Expired
Nov 18, 2015, 7:00 PM MST
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 108 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 18, 11:54 AM MSTNON-TSTM WND GST 661 W Garrison, ND
Nov 18, 11:57 AM MSTNON-TSTM WND GST 662 Nw Hettinger, ND
Nov 18, 12:55 PM MSTNON-TSTM WND GST 591 Ne Beach, NDAWOS STATION 1 ENE BEACH /20U/
Nov 18, 12:55 PM MSTNON-TSTM WND GST 602 Sse Bismarck, ND
Nov 18, 12:55 PM MSTNON-TSTM WND GST 641 W Glen Ullin, NDAWOS STATION GLEN ULLIN RGNL /D57/
Nov 18, 12:57 PM MSTNON-TSTM WND GST 701 W Garrison, ND
Nov 18, 12:57 PM MSTNON-TSTM WND GST 712 Nw Hettinger, ND
Nov 18, 1:18 PM MSTNON-TSTM WND GST 721 W Garrison, NDASOS STATION GARRISON /N60/
Nov 18, 1:25 PM MSTNON-TSTM WND GST 688 N Selfridge, NDMESONET STATION 8 NNE SELFRIDGE /TTKN8/
Nov 18, 1:36 PM MSTNON-TSTM WND GST 651 S Center, NDMESONET STATION 1 S CENTER /D7679/
Nov 18, 2:12 PM MSTNON-TSTM WND GST 582 E Lincoln, ND
Nov 18, 2:15 PM MSTNON-TSTM WND GST 603 Ssw Linton, NDAWOS STATION 3 SSW LINTON /7L2/
Nov 18, 2:15 PM MSTNON-TSTM WND GST 684 S Mandan, NDAWOS STATION 4 S MANDAN /Y19/
Nov 18, 2:15 PM MSTNON-TSTM WND GST 684 S Mandan, NDMEASURED WIND GUST AT Y19 MANDAN AIRPORT
Nov 18, 2:35 PM MSTNON-TSTM WND GST 60N Glen Ullin, NDMEASURED AT GLEN ULLIN REAGONAL AIRPORT
Nov 18, 2:47 PM MSTNON-TSTM WND GST 683 E Moffit, NDMESONET STATION 3 E MOFFIT /TS633/
Nov 18, 4:03 PM MSTNON-TSTM WND GST 616 N Bismarck, NDMESONET STATION 6 N BISMARCK /C2059/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WWUS83 KBIS 180314
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
914 PM CST TUE NOV 17 2015

...A RED FLAG WARNING HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA FROM LATE MORNING WEDNESDAY THROUGH EARLY
WEDNESDAY EVENING...

.VERY STRONG NORTHWEST WINDS WITH GUSTS AROUND 60 MPH ARE
EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY
MORNING...CONTINUING INTO THURSDAY. WEDNESDAY AFTERNOON RELATIVE
HUMIDITY FOR THESE LOCATIONS WILL FALL BETWEEN 35 TO 45 PERCENT
WITH MIXING AS SKIES CLEAR. WHILE TEMPERATURES WILL BE COOL IN THE
UPPER 30S TO THE MID 40S...THE COMBINATION OF VERY STRONG
WINDS...DRY AIR AND DORMANT FUELS WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS SOUTHWEST AND SOUTH CENTRAL WEDNESDAY.

NDZ017>021-031>035-040>046-181115-
/O.UPG.KBIS.FW.A.0017.151118T1700Z-151119T0200Z/
/O.NEW.KBIS.FW.W.0021.151118T1700Z-151119T0200Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
914 PM CST TUE NOV 17 2015 /814 PM MST TUE NOV 17 2015/

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM
CST /7 PM MST/ WEDNESDAY FOR HIGH WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 017...018...019...020...
021...031...032...033...034...035...040...041...042...043...
044...045 AND 046...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM
CST /7 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* WIND...NORTHWEST WITH GUSTS AROUND 60 MPH.

* HUMIDITY...35 TO 45 PERCENT.

* TEMPERATURES...UPPER 30S TO THE MID 40S.

* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO SUPPORT
  RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$
WAA
5 follow-up statements
938 
WWUS83 KBIS 180919
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
319 AM CST WED NOV 18 2015

...RED FLAG WARNING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA
FROM LATE THIS MORNING THROUGH EARLY THIS EVENING...

.THE COMBINATION OF VERY STRONG WIND GUSTS AROUND 60 MPH...DRY AND
DORMANT FUELS...AND MINIMUM RELATIVE HUMIDITIES OF 35 PERCENT...WILL
CREATE THE POTENTIAL FOR RAPID FIRE SPREAD ACROSS SOUTHWEST AND
SOUTH CENTRAL NORTH DAKOTA...FROM LATE THIS MORNING THROUGH EARLY
THIS EVENING.

NDZ017>021-031>035-040>046-181730-
/O.CON.KBIS.FW.W.0021.151118T1700Z-151119T0200Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
319 AM CST WED NOV 18 2015 /219 AM MST WED NOV 18 2015/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/
THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING FOR HIGH WINDS...
LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 017...
018...019...020... 021...031...032...033...034...035...040...
041...042...043... 044...045 AND 046...

* WIND...NORTHWEST WITH GUSTS AROUND 60 MPH.

* HUMIDITY...35 TO 45 PERCENT.

* TEMPERATURES...UPPER 30S TO THE MID 40S.

* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO 
  SUPPORT RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

JPM/KS
152 
WWUS83 KBIS 181740
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1140 AM CST WED NOV 18 2015

...RED FLAG WARNING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THROUGH
EARLY THIS EVENING...

.THE COMBINATION OF VERY STRONG WIND GUSTS AROUND 65 MPH...DRY
AND DORMANT FUELS...AND MINIMUM RELATIVE HUMIDITY OF 35
PERCENT...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUPPORTING
RAPID FIRE SPREAD ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA THROUGH EARLY THIS EVENING.

NDZ017>021-031>035-040>046-190145-
/O.CON.KBIS.FW.W.0021.000000T0000Z-151119T0200Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
1140 AM CST WED NOV 18 2015 /1040 AM MST WED NOV 18 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING FOR HIGH WINDS... LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 017... 018...019...020... 021...
031...032...033...034...035...040... 041...042...043... 044...
045 AND 046...

* WIND...NORTHWEST WITH GUSTS AROUND 65 MPH.

* HUMIDITY...35 TO 45 PERCENT.

* TEMPERATURES...30S TO THE MID 40S.

* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO 
  SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

AYD
918 
WWUS83 KBIS 181940
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
140 PM CST WED NOV 18 2015

...RED FLAG WARNING FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH
DAKOTA THROUGH EARLY THIS EVENING...

.THE COMBINATION OF VERY STRONG WIND GUSTS AROUND 65 MPH...DRY
AND DORMANT FUELS...AND MINIMUM RELATIVE HUMIDITY OF 35 PERCENT...
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUPPORTING RAPID
FIRE SPREAD ACROSS SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA
THROUGH EARLY THIS EVENING.

NDZ019>021-034-035-046-182045-
/O.CAN.KBIS.FW.W.0021.000000T0000Z-151119T0200Z/
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-EMMONS-
140 PM CST WED NOV 18 2015

...RED FLAG WARNING IS CANCELLED FOR HIGH WINDS... LOW RELATIVE
HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 017... 018...019...
020... 021... 031...032...033...034...035...040... 041...042...
043... 044... 045 AND 046...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. 

SIGNIFICANT CLOUD COVER IS EXPECTED TO REMAIN THROUGH THE
AFTERNOON...WITH SNOW AND RAIN SHOWERS. THUS...CRITICAL FIRE
WEATHER CONDITIONS ARE NO LONGER EXPECTED DESPITE THE VERY STRONG
WINDS. 

$$

NDZ017-018-031>033-040>045-190200-
/O.CON.KBIS.FW.W.0021.000000T0000Z-151119T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
140 PM CST WED NOV 18 2015 /1240 PM MST WED NOV 18 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING FOR HIGH WINDS... LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 017... 018...019...020... 021...
031...032...033...034...035...040... 041...042...043... 044...
045 AND 046...

* WIND...NORTHWEST WITH GUSTS AROUND 65 MPH.

* HUMIDITY...35 TO 45 PERCENT.

* TEMPERATURES...IN THE 30S.

* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO 
  SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$
438 
WWUS83 KBIS 182129
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
329 PM CST WED NOV 18 2015

...RED FLAG WARNING FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH
DAKOTA THROUGH EARLY THIS EVENING...

.THE COMBINATION OF VERY STRONG WIND GUSTS AROUND 65 MPH...DRY
AND DORMANT FUELS...AND MINIMUM RELATIVE HUMIDITY OF 35 PERCENT...
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUPPORTING RAPID
FIRE SPREAD ACROSS SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA
THROUGH EARLY THIS EVENING.

NDZ017-018-031>033-040>045-190200-
/O.CON.KBIS.FW.W.0021.000000T0000Z-151119T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
329 PM CST WED NOV 18 2015 /229 PM MST WED NOV 18 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING FOR VERY STRONG WINDS AND DRY FUELS FOR FIRE WEATHER
ZONES 017... 018...031...032...033...040...041...042...043...044
AND 045...

* WIND...NORTHWEST WITH GUSTS AROUND 65 MPH.

* HUMIDITY...35 TO 45 PERCENT.

* TEMPERATURES...IN THE 30S.

* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO 
  SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

AYD
034 
WWUS83 KBIS 190203
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CST WED NOV 18 2015

...RED FLAG WARNING HAS EXPIRED...

.ALTHOUGH THE STRONG AND GUSTY WINDS WILL CONTINUE THROUGH TONIGHT
THE RELATIVE HUMIDITY HAS RISEN HIGH ENOUGH THE FIRE DANGER HAS
LESSENED. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

NDZ017-018-031>033-040>045-190315-
/O.EXP.KBIS.FW.W.0021.000000T0000Z-151119T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
803 PM CST WED NOV 18 2015 /703 PM MST WED NOV 18 2015/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CST /7 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 017...018...031...032...033...040...041...042...
043...044 AND 045...

THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$
WAA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 17, 7:48 PM MST, 26 minutes earlier.

Area forecast discussion, Nov 17, 7:48 PM MST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
848 PM CST TUE NOV 17 2015

.UPDATE...
ISSUED AT 845 PM CST TUE NOV 17 2015

NEW NAM SHOWS WINDS WILL BE STRONG THROUGH THE EAST CENTRAL BY
WEDNESDAY AFTERNOON. WILL UPGRADE THE HIGH WIND WATCH TO A
WARNING FOR ALL OF WEST AND CENTRAL NORTH DAKOTA. ALSO WILL
UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING.

UPDATE ISSUED AT 554 PM CST TUE NOV 17 2015

VERY MINOR UPDATES REQUIRED THIS EVENING. WILL WAIT FOR NEW MODEL
RUNS LATER THIS EVENING CONCERNING WATCH DISPOSITION. OTHER THAN
THAT QUIET WEATHER THIS EVENING BEFORE THE WINDS OF TOMORROW.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 319 PM CST TUE NOV 17 2015

HIGH WIND AND FIRE WEATHER HEADLINES WEDNESDAY INTO THURSDAY
HIGHLIGHT THE SHORT TERM FORECAST.

OVERALL...THE 12 UTC DETERMINISTIC AND ENSEMBLE SUITES ARE IN GOOD
AGREEMENT THROUGH THE SHORT TERM WITH A BLEND UTILIZED FOR MOST
FIELDS...WITH THE STRONGER ENVELOPE FOR WINDS FAVORED GIVEN THE
TENDENCY FOR A MULTI-MODEL ENSEMBLE TO BE A BIT LOW ON SPEEDS IN
HIGH WIND EVENTS.

A STRONG COLD FRONT WILL ENTER WESTERN NORTH DAKOTA WEDNESDAY
MORNING...AND PROPAGATE ACROSS THE STATE INTO THE AFTERNOON. 0.5
KM WINDS OF 50 TO 60 KTS ARE FORECAST BEHIND THE FRONT THROUGH AT
LEAST THURSDAY MORNING...WITH STEEP LOW LEVEL LAPSE RATES AND COLD
AIR ADVECTION SUPPORTING THE TRANSPORT OF MOMENTUM TO THE
SURFACE. THUS HAVE UPGRADED MOST OF THE HIGH WIND WATCH TO A
WARNING ACROSS THE CENTRAL. PER COORDINATION WITH WFO GRAND
FORKS...LEFT THE HIGH WIND WATCH IN PLACE FOR NOW FROM THE TURTLE
MOUNTAINS THROUGH THE JAMES RIVER VALLEY. HOWEVER...IF TRENDS
REMAIN IN THE 00 UTC SUITE...THIS WATCH MAY BE UPGRADED TO A
WARNING THIS EVENING.

SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS REGARDING THE FIRE
WEATHER WATCH FOR WEDNESDAY.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 319 PM CST TUE NOV 17 2015

COOLER TEMPERATURES HIGHLIGHT THE LONG TERM.

A PACIFIC NORTHWEST LOW WILL SWEEP ACROSS THE CENTRAL PLAINS
FRIDAY. HOWEVER...PRECIPITATION SHOULD REMAIN MAINLY SOUTH OF
NORTH DAKOTA DUE TO HIGH PRESSURE WORKING IN BEHIND THE DEPARTING
WED/THURS SYSTEM.

THE MAIN STORY WILL BE THE COLD AIR INTRUSION BEHIND THE DEPARTING
HUDSON BAY LOW. NORTHWEST FLOW AND STRONG SURFACE HIGH WILL
BUILD ACROSS THE NORTHERN PLAINS FRIDAY THROUGH SUNDAY.
TEMPERATURES ARE EXPECTED TO STRUGGLE TO REACH THE LOW 30S FOR
HIGHS FRIDAY AND SATURDAY AND THE TEENS FOR LOWS. HOWEVER...TO
INCLUDE SOME PERSPECTIVE...TEMPERATURES NORMALLY THIS TIME OF YEAR
RANGE FROM THE LOW TO UPPER 30S FOR HIGHS AND TEENS FOR LOWS. SO
WHILE THIS IS CONSIDERABLY COLDER THAN RECENT TEMPERATURE
TRENDS...THIS IS NOTHING UNUSUAL FOR NORTH DAKOTA THIS TIME OF
YEAR.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 554 PM CST TUE NOV 17 2015

MAIN HAZARDS TO AVIATION WILL BE VERY STRONG NORTHWEST WINDS
GUSTING NEAR 50KTS ON WEDNESDAY. WIND SHEAR ALSO EXPECTED EARLY
IN THE MORNING IN THE TRANSITION PERIOD AS THE SURFACE WINDS LAG
THE WINDS ALOFT AT 2000 FEET. SURFACE LOW PRESSURE CENTERED IN
ALBERTA WILL MOVE QUICKLY EAST TONIGHT. A COLD FRONT WILL MOVE
THROUGH THE STATE ON WEDNESDAY. A PERIOD OF MVFR CEILINGS WILL
ACCOMPANY THE FRONTS PASSAGE. EXPECT STRONG WINDS AFTER 14Z WEST
(KISN/KDIK) AND CENTRAL (KMOT/KBIS/KJMS) AFTER 16Z-18Z.

&&

.FIRE WEATHER...
ISSUED AT 319 PM CST TUE NOV 17 2015

VERY STRONG NORTHWEST WINDS WITH GUSTS AROUND 60 MPH ARE EXPECTED
ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY
AFTERNOON...CONTINUING INTO THURSDAY. WEDNESDAY AFTERNOON
RELATIVE HUMIDITY FOR THESE LOCATIONS MAY FALL BETWEEN 35 TO 45
PERCENT WITH MIXING AS SKIES CLEAR. WHILE TEMPERATURES WILL BE
COOL IN THE UPPER 30S TO THE MID 40S...THE COMBINATION OF VERY
STRONG WINDS...DRY AIR AND DORMANT FUELS MAY LEAD TO CRITICAL FIRE
WEATHER CONDITIONS SOUTHWEST AND SOUTH CENTRAL WEDNESDAY AND A
FIRE WEATHER WATCH REMAINS IN EFFECT.

ELSEWHERE ON WEDNESDAY...SIGNIFICANT CLOUD COVER...MINIMUM RELATIVE
HUMIDITY OF 50 TO 60 PERCENT AND SCATTERED RAIN AND SNOW SHOWERS
WILL PREVENT CRITICAL FIRE WEATHER CONDITIONS FROM DEVELOPING
DESPITE VERY STRONG NORTHWEST WINDS. THUS...DID CANCEL THE FIRE
WEATHER WATCH THAT WAS IN EFFECT INTO THE JAMES RIVER VALLEY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM CST /10 AM MST/ WEDNESDAY TO NOON
CST /11 AM MST/ THURSDAY FOR NDZ003-004-011-012-019>022-034>036-
042-045>047-050.

RED FLAG WARNING FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM
MST/ WEDNESDAY FOR NDZ017>021-031>035-040>046.

HIGH WIND WARNING FROM 9 AM CST /8 AM MST/ WEDNESDAY TO NOON CST
/11 AM MST/ THURSDAY FOR NDZ001-002-009-010-017-018-031>033-040-
041-043-044.

HIGH WIND WARNING FROM NOON WEDNESDAY TO NOON CST THURSDAY FOR
NDZ005-013-023-025-037-048-051.

&&

UPDATE...WAA
SHORT TERM...AYD
LONG TERM...AJ
AVIATION...WAA
FIRE WEATHER...AYD
Hazardous weather outlook, Nov 17, 7:53 PM MST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
853 PM CST TUE NOV 17 2015

NDZ017>021-031>035-040>046-190300-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
853 PM CST TUE NOV 17 2015 /753 PM MST TUE NOV 17 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WARNING IS IN EFFECT FROM WEDNESDAY THROUGH THURSDAY
MORNING. A RED FLAG WARNING IS ALSO IN EFFECT FOR WEDNESDAY
AFTERNOON AND EARLY EVENING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>004-009>012-022-036-047-050-190300-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
SHERIDAN-KIDDER-LOGAN-MCINTOSH-
853 PM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WARNING IS IN EFFECT FROM WEDNESDAY THROUGH THURSDAY
MORNING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-023-025-037-048-051-190300-
ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY-
853 PM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WARNING IS IN EFFECT WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 7:18 AM MSTFreezing Rain AdvisoryBISBurleigh, Emmons, Kidder, Logan, McHenry, McIntosh and 3 more3 hr

Nearby

Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.